Abstract

The results concerning the log-amplitude covariance for propagation of an infinite plane wave through a turbulent medium as derived by Tatarski, are developed further in analytic form. The numerical-integration data obtained by Tatarski for horizontal propagation are replaced by analytic results. Propagation of starlight down through the atmosphere is studied using a function fitted to Hufnagel’s data for the vertical distribution of turbulence. Here, also, analytic results are obtained, representing the first available data for the covariance of log-amplitude fluctuations of starlight. Results for the phase-structure functions for both types of propagation path are presented.

© 1966 Optical Society of America

Full Article  |  PDF Article

Corrections

D. L. Fried and J. D. Cloud, "Erratum: Propagation of an Infinite Plane Wave in a Randomly Inhomogeneous Medium," J. Opt. Soc. Am. 57, 1166-1166 (1967)
https://www.osapublishing.org/josa/abstract.cfm?uri=josa-57-9-1166

OSA Recommended Articles
Propagation of a Spherical Wave in a Turbulent Medium

D. L. Fried
J. Opt. Soc. Am. 57(2) 175-180 (1967)

Propagation of randomly perturbed pulsed plane waves in a nonlinear medium

K. S. Gochelashvily, A. N. Starodumov, I. V. Chashei, and V. I. Shishov
J. Opt. Soc. Am. A 2(12) 2313-2317 (1985)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Figures (4)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Tables (2)

You do not have subscription access to this journal. Article tables are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (76)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription